Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 17, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Mar 27, 2012, 4:23 PM EDT. It took effect at Mar 27, 2012, 8:00 PM EDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 4:23 PM EDT (20:23 UTC)
- In effect from
- Mar 27, 2012, 8:00 PM EDT
- Expired
- Mar 29, 2012, 4:37 AM EDT
- In force
- 33 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
034 WHUS72 KKEY 272023 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 423 PM EDT TUE MAR 27 2012 GMZ031>034-042>044-052>055-072>075-280300- /O.NEW.KKEY.SC.Y.0017.120328T0000Z-120328T1500Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 423 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR ALL OF THE COASTAL WATERS ADJACENT TO THE FLORIDA KEYS...INCLUDING FLORIDA BAY...THE NEARSHORE AND OFFSHORE GULF WATERS...HAWK CHANNEL...AND THE STRAITS OF FLORIDA. * WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL QUICKLY INCREASE AFTER SUNSET...WITH SUSTAINED WIND SPEEDS NEAR 20 KNOTS...EXCEPT 20 TO 25 KNOTS ACROSS THE FLORIDA STRAITS OVERNIGHT. SEAS WILL BUILD TO 5 TO 7 FEET BEYOND THE REEF AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NELSON
6 follow-up statements
265 WHUS72 KKEY 280232 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1032 PM EDT TUE MAR 27 2012 GMZ031>034-042>044-052>055-072>075-280900- /O.CON.KKEY.SC.Y.0017.000000T0000Z-120328T1500Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1032 PM EDT TUE MAR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTHEAST TO EAST WINDS WILL CONTINUE INCREASING THIS EVENING...WITH SUSTAINED WIND SPEEDS BUILDING TO NEAR 20 KNOTS OVERNIGHT. SEAS WILL BUILD TO 5 TO 7 FEET BEYOND THE REEF BY SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
616 WHUS72 KKEY 280825 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 425 AM EDT WED MAR 28 2012 GMZ031>034-042>044-052>055-072>075-281630- /O.EXT.KKEY.SC.Y.0017.000000T0000Z-120328T2100Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 425 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...EAST WINDS NEAR 20 KNOTS WILL PERSIST THROUGH MID MORNING. BY NOON...WINDS WILL DECREASE TO 15 TO 20 ACROSS THE KEYS NEARSHORE COASTAL WATERS. OVER THE STRAITS...NEAR 20 KNOT AND GUSTY WINDS WILL PERSIST THROUGH THE EVENING. SEAS OF 5 TO 7 FEET BEYOND THE REEF WILL SUBSIDE LATER TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
545 WHUS72 KKEY 281445 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1045 AM EDT WED MAR 28 2012 GMZ031>034-042>044-052>055-072>075-282100- /O.CON.KKEY.SC.Y.0017.000000T0000Z-120328T2100Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1045 AM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...SUSTAINED EAST WINDS 20 TO 25 KNOTS WITH OCCASIONAL HIGHER GUSTS WILL PERSIST THROUGH THE MID-AFTERNOON HOURS ACROSS THE ATLANTIC WATERS...INCLUDING HAWK CHANNEL...WITH SUSTAINED WINDS ELSEWHERE ON THE GULF AND FLORIDA BAY WATERS NEAR 20 KNOTS. WINDS LATE THIS AFTERNOON WILL DECREASE TO NEAR 20 KNOTS OVER THE FLORIDA STRAITS...WITH 15 TO 20 KNOTS EXPECTED ACROSS HAWK CHANNEL AND NEAR 15 KNOTS ELSEWHERE. SEAS OF 5 TO 8 FEET ARE LIKELY BEYOND THE REEF THROUGH THE EARLY EVENING HOURS. SEAS OF 4 TO 6 FEET ARE EXPECTED IN THE GULF WATERS NEAR THE DRY TORTUGAS...WITH 3 TO 4 FOOT SEAS LIKELY IN HAWK CHANNEL INSIDE THE REEF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NELSON
678 WHUS72 KKEY 282047 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 447 PM EDT WED MAR 28 2012 GMZ031>033-042-052-072-282200- /O.CAN.KKEY.SC.Y.0017.000000T0000Z-120328T2100Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- 447 PM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY FOR FLORIDA BAY...THE FLORIDA STRAITS AND HAWK CHANNEL ADJACENT TO THE UPPER KEYS...AND THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS EVENING IN FLORIDA BAY...HAWK CHANNEL AND THE STRAITS OF FLORIDA ADJACENT TO THE UPPER KEYS...AND THE OFFSHORE GULF WATERS WEST OF MAINLAND MONROE COUNTY. EAST WINDS SUSTAINED AT 15 TO 20 KNOTS WILL GRADUALLY DECREASE AFTER MIDNIGHT. $$ GMZ034-043-044-053>055-073>075-290230- /O.EXT.KKEY.SC.Y.0017.000000T0000Z-120329T0300Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 447 PM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...SUSTAINED EAST WINDS 20 TO 25 KNOTS WITH OCCASIONAL HIGHER GUSTS WILL PERSIST THROUGH THE EARLY EVENING HOURS ACROSS THE ATLANTIC WATERS ADJACENT TO THE LOWER AND MIDDLE KEYS...INCLUDING HAWK CHANNEL...WITH SUSTAINED WINDS ELSEWHERE ON THE GULF WATERS NEAR THE DRY TORTUGAS NEAR 20 KNOTS. WINDS WILL DECREASE TO NEAR 20 KNOTS OVER THE FLORIDA STRAITS AFTER MIDNIGHT...WITH 15 TO 20 KNOTS EXPECTED ACROSS HAWK CHANNEL ADJACENT TO THE LOWER AND MIDDLE KEYS AND NEAR 15 KNOTS OVER THE GULF WATERS NEAR THE DRY TORTUGAS. SEAS OF 5 TO 8 FEET ARE LIKELY BEYOND THE REEF THROUGH THE EVENING HOURS. SEAS OF 4 TO 6 FEET ARE EXPECTED IN THE GULF WATERS NEAR THE DRY TORTUGAS THIS EVENING...WITH 3 TO 4 FOOT SEAS LIKELY IN HAWK CHANNEL INSIDE THE REEF ADJACENT TO THE LOWER AND MIDDLE KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ NELSON
060 WHUS72 KKEY 290233 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1033 PM EDT WED MAR 28 2012 GMZ034-043-044-053>055-073>075-290900- /O.EXT.KKEY.SC.Y.0017.000000T0000Z-120329T0900Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1033 PM EDT WED MAR 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...WINDS ARE ON THE DOWN TREND BUT ARE STILL NEAR 20 KNOTS OVER MUCH OF OUR STRAITS AND HAWK CHANNEL FROM CRAIG KEY WESTWARD. PERSISTENT FRESH EASTERLIES HAVE ALSO BUILT UP SEAS OF AT LEAST 5 TO 8 FEET ACROSS THE STRAITS. WINDS AND SEAS WILL DECREASE OVERNIGHT AND A SMALL CRAFT FOR HAZARDOUS SEAS WILL LIKELY BE REQUIRED THROUGH MUCH OF THURSDAY DUE TO RESIDUAL SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
220 WHUS72 KKEY 290837 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 437 AM EDT THU MAR 29 2012 GMZ034-053>055-073>075-291500- /O.CAN.KKEY.SC.Y.0017.000000T0000Z-120329T0900Z/ /O.NEW.KKEY.SW.Y.0007.120329T0837Z-120329T1500Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 437 AM EDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THE STRAITS OF FLORIDA SOUTH OF THE MIDDLE AND LOWER KEYS... AS WELL AS FOR THE SOUTHEASTERN GULF OF MEXICO IN THE AREA OF THE DRY TORTUGAS. THIS REPLACES THE SMALL CRAFT ADVISORY FOR WINDS AND SEAS THAT HAD PREVIOUSLY BEEN ISSUED FOR THESE SAME AREAS. * SEAS...SEAS OF 5 TO 7 FEET WILL PERSIST THROUGH AT LEAST MID MORNING THE SUBSIDE TO 4 TO 6 FEET AFTER NOON...AND THEN FURTHER SUBSIDE TO 3 TO 5 FEET BUY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ043-044-290945- /O.CAN.KKEY.SC.Y.0017.000000T0000Z-120329T0900Z/ HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 437 AM EDT THU MAR 29 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 4:22 PM EDT, 1 minute earlier.
Area forecast discussion, Mar 27, 4:22 PM EDT, 1 minute before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 422 PM EDT TUE MAR 27 2012 .DISCUSSION... LATE AFTERNOON SURFACE ANALYSIS DEPICTS HIGH PRESSURE (1031 MILLIBARS) COVERING THE EASTERN THIRD OF THE NATION. THIS FEATURE IS EXPANDING SOUTHWARD DOWN THE U.S. EASTERN SEABOARD...AND A WEAKENING "BACK DOOR" BOUNDARY IS DISSIPATING OVER NORTH FLORIDA. CLOSER TO OUR REGION...A SMALL AREA OF LIFT AND ENHANCED MOISTURE VALUES ARE PIVOTING SOUTHWESTWARD ACROSS THE ISLAND CHAIN AND ADJACENT COASTAL WATERS ALONG THE SOUTHERN PERIPHERY OF THE EAST COAST SURFACE RIDGE. IN ADDITION...MODERATE NORTHEAST WINDS IN THE LOWER TROPOSPHERE HAVE FOSTERED CUMULUS CLOUD LINE DEVELOPMENT OVER THE LOWER KEYS. MOSTLY CLOUDY SKIES AND ISOLATED SHOWERS HAVE BEEN DEVELOPING AND MOVING WEST-SOUTHWESTWARD ALONG PORTIONS OF THE ISLAND CHAIN...FLORIDA BAY...AND THE ADJACENT ATLANTIC WATERS. ALOFT...A DEEP-LAYERED TROUGH IS DEPARTING THE EAST COAST...AND RIDGING IS BUILDING UPSTREAM OVER THE GULF OF MEXICO. AT 20Z...SKIES ACROSS THE ISLAND CHAIN WERE PARTLY TO MOSTLY CLOUDY. TEMPERATURES WERE IN THE UPPER 70S TO NEAR 80 DEGREES...AND DEWPOINTS ARE IN THE LOW TO MIDDLE 60S. WINDS AT ISLAND LOCATIONS WERE NORTHEASTERLY AT 10 TO 15 MPH. ON THE COASTAL WATERS AT 20Z...WINDS WERE NORTHEAST TO EASTERLY AT 10 TO 15 KNOTS. .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... HIGH PRESSURE WILL CONTINUE TO EXPAND SOUTHWARD AND WILL RAPIDLY INCREASE OUR LOCAL PRESSURE GRADIENT. THIS WILL PROMOTE A WIND SURGE THAT WILL OVERSPREAD THE REGION SHORTLY AFTER SUNSET. IN COMBINATION WITH INCREASING SPEED CONVERGENCE OVER THE FLORIDA STRAITS...THE POCKET OF MOISTURE TRAVERSING THE REGION WILL DEVELOP ISOLATED SHOWERS THROUGH THE PREDAWN HOURS. OUR GRADIENT SHOULD GRADUALLY DECREASE ON WEDNESDAY AS HIGH PRESSURE DROPS SOUTHWARD TO A POSITION OVER THE WESTERN ATLANTIC...WITH THE AXIS OF THIS FEATURE LOCATED ACROSS THE FLORIDA PENINSULA THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. GENTLE TO MODERATE EAST TO SOUTHEAST WINDS ARE ANTICIPATED FOR THE REMAINDER OF THE SHORT TERM PERIOD. WE HAVE KEPT ISOLATED SHOWERS IN THE FORECAST OVER THE FLORIDA STRAITS THROUGH THURSDAY. OTHERWISE...EXPECT A CONTINUATION OF NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES THROUGH THE SHORT TERM PERIOD...AND LESS CLOUD COVER BEGINNING TOMORROW AS FLAT RIDGING ALOFT BUILDS ACROSS THE GULF OF MEXICO AND FLORIDA. && .LONG TERM (FRIDAY THROUGH MONDAY)... HEIGHTS ALOFT SHOULD CONTINUE TO BUILD THIS WEEKEND AS SOUTHERN STREAM TROUGHING MIGRATES ACROSS TEXAS AND THE LOWER MISSISSIPPI RIVER VALLEY. MODEL SOUNDINGS CONTINUE TO DEPICT A RATHER DRY ATMOSPHERE THROUGH EARLY PORTIONS OF THE WEEKEND...AND THUS POPS WERE LEFT OUT OF THE GRIDS. THE ECMWF AND GFS MODELS REMAIN IN DISAGREEMENT ON THE TIMING OF SOUTHERN STREAM TROUGHING THAT WILL POTENTIALLY IMPACT US EARLY NEXT WEEK. GFS MODEL SOUNDINGS SUGGEST AMPLE MOISTURE AND A VEERING WIND PROFILE AS THIS SOUTHERN STREAM SYSTEM APPROACHES...WITH PRECIPITABLE WATER VAPOR (PWAT) VALUES APPROACHING 1.5 INCHES. FOR NOW...WE WILL MAINTAIN 10% RAIN CHANCES IN THE GRIDS BEGINNING ON SUNDAY. TEMPERATURES SHOULD RISE A FEW DEGREES DURING THE WEEKEND...PERHAPS APPROACHING MID 80S BY SUNDAY BEFORE CLOUDINESS POTENTIALLY INCREASES EARLY NEXT WEEK. && .MARINE... HIGH PRESSURE PRESSING SOUTHWARD DOWN THE EASTERN SEABOARD THIS EVENING WILL TIGHTEN OUR LOCAL PRESSURE GRADIENT...RESULTING IN STRENGTHENING NORTHEAST TO EAST WINDS FROM EAST TO WEST. SMALL CRAFT ADVISORIES HAVE BEEN HOISTED FOR ALL KEYS COASTAL WATERS BEGINNING JUST AFTER SUNSET...AND THESE SHOULD EXTEND THROUGH WEDNESDAY MORNING. SUSTAINED WINDS SPEEDS WILL BE NEAR 20 KNOTS...EXCEPT 20 TO 25 KNOTS BEYOND THE REEF. SEAS WILL GRADUALLY BUILD OVERNIGHT AND PEAK IN THE 5 TO 7 FOOT RANGE BEYOND THE REEF ON WEDNESDAY MORNING. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE FLORIDA STRAITS ON WEDNESDAY AFTERNOON AND EVENING. WINDS AND SEAS WILL BEGIN TO GRADUALLY DECREASE BY WEDNESDAY AFTERNOON AS HIGH PRESSURE BECOMES ORIENTED FROM THE WESTERN ATLANTIC OCEAN AND ACROSS THE FLORIDA PENINSULA. SMALL CRAFT MAY NEED TO EXERCISE CAUTION ACROSS HAWK CHANNEL ON WEDNESDAY EVENING. SMALL CRAFT MAY NEED TO EXERCISE CAUTION THROUGHOUT THE FLORIDA STRAITS THROUGH THURSDAY MORNING. NO CAUTIONARY HEADLINES ARE EXPECTED ON THE KEYS COASTAL WATERS FROM THURSDAY AFTERNOON THROUGH SUNDAY. && .AVIATION... SHORT-LIVED...MVFR CEILINGS JUST ABOVE 2500 FEET ARE LIKELY AT EYW THIS AFTERNOON...OTHERWISE VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THIS AFTERNOON THROUGH AT LEAST WEDNESDAY MORNING. SUSTAINED NORTHEAST TO EAST WINDS OF 10 TO 15 KNOTS FROM JUST OFF THE SURFACE TO ABOUT 7000 FEET WILL INCREASE TO 15 TO 20 KNOTS BY SUNSET. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1969...THE LOW TEMPERATURE AT KEY WEST INTERNATIONAL AIRPORT PLUMMETED TO 58 DEGREES. THE HIGH TEMPERATURE ONLY REACHED 65 DEGREES. THESE VALUES SET DAILY RECORDS FOR MARCH 27TH FOR THE LOW AND COLD MAXIMUM TEMPERATURES...RESPECTIVELY. TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 71 80 70 80 / 20 - - - MARATHON 72 81 70 83 / 20 - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY FOR GMZ031-034>GMZ042-044>GMZ052- 055>GMZ072-075. && PUBLIC/MARINE/CLIMATE...NELSON AVIATION/NOWCASTS.......BS DATA COLLECTION.........PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Mar 27, 5:38 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 538 AM EDT TUE MAR 27 2012 FLZ076>078-GMZ031>034-042>044-052>055-072>075-281000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 538 AM EDT TUE MAR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR THE FLORIDA STRAITS AND HAWK CHANNEL TONIGHT...AND MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS TONIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE REQUIRED FOR ALL KEYS COASTAL WATERS THROUGH WEDNESDAY AFTERNOON...AND MAY ALSO BE REQUIRED FOR THE FLORIDA STRAITS AND HAWK CHANNEL THROUGH WEDNESDAY EVENING. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.